MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515065
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: it was reported that the rubber stopper of the vial came off while using the protector.The protector was attached to the vial using a jig.When an injector was connected to the protector and an attempt was made to inject air, the injection failed.The injector was removed, the transparent cap of the protector was reattached, and the protector was pressed onto the vial again to ensure proper attachment.Then, the injector was connected to the protector, and when the plunger of the syringe connected to the injector was operated, the rubber stopper of the vial fell into the vial.The protector has been removed from the vial because it was necessary to prepare the medication.Upon inspecting the vial, damage was found on the aluminum cap portion, and we have discussed with the hospital representative the possibility that the aluminum cap portion may have been accidentally punctured when the protector was initially attached to the vial using the jig.We also need to clarify, was the protector properly placed within the fixture? it was confirmed that it was attached correctly.When they report, "transparent cap of the protector was reattached" - what is this referring to? after attaching the protector to the vial using a jig, the vial with the protector attached was removed from the jig.Then, the transparent cap on the injector connection part of the protector was removed, and the injector was connected.However, air could not be injected from the injector, so a suspected problem with the attachment of the protector and vial arose.The transparent cap was reattached to the injector connection part of the protector, and the protector was pressed onto the vial again by hand without using the jig.What medication did this occur with? gemcitabine.
 
Additional Manufacturer Narrative
Correction: complaint determined to be not reportable.Mdr cancelled.
 
Event or Problem Description
No additional information.

Brand Name
PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24020071
Report Number3003152976-2025-00723
Device Sequence Number21071010
Product Code ONB
UDI-Device Identifier00382905150654
UDI-Public(01)00382905150654(11)250402(17)270228(10)2503742
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515065
Device Lot Number2503742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown